Pediatric metronidazole-induced encephalopathy: A case report and review of the literature

Research output: Contribution to journalArticlepeer-review

Abstract

Metronidazole-induced encephalopathy is a rare toxic encephalopathy secondary to the common use to this antimicrobial drug. It has been reported mainly in adult patients but only rarely in children. Owing to possible devastating complication of this disease, clinicians should have a higher index of suspicion for encephalopathic patients on metronidazole therapy. Here, we report a 5-month-old infant with metronidazole-induced encephalopathy presenting with nonconvulsive status epilepticus. A review of the literature in pediatric, as well as adult metronidazole-induced encephalopathy, is also provided.

Original languageEnglish
JournalJournal of Pediatric Neurology
DOIs
Publication statusAccepted/In press - 2020

Keywords

  • Encephalopathy
  • Metronidazole
  • Nonconvulsive status epilepticus

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Clinical Neurology

Fingerprint Dive into the research topics of 'Pediatric metronidazole-induced encephalopathy: A case report and review of the literature'. Together they form a unique fingerprint.

Cite this